Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 25, NWS New Orleans, LA

March 1, 2001East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 1, 2001, 3:57 PM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 1, 2001, 3:57 PM CST (21:57 UTC)
Expired
Mar 1, 2001, 4:30 PM CST
In force
33 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 012159
SVRNEW
LAC037-077-125-012230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CST THU MAR 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...CLINTON...JACKSON
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE

* UNTIL 430 PM CST

* AT 353 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM NEAR ST. FRANCISVILLE...MOVING EAST AT 40 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   JACKSON AT 420 PM CST
   CLINTON AT 430 PM CST

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3091 9164 3072 9158 3086 9101 3098 9121

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:15 PM CST, 42 minutes earlier.

Area forecast discussion, Mar 1, 3:15 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CST THU MAR 1 2001

QUITE A BIT TO CONSIDER THIS FORECAST PACKAGE. BOTTOM LINE IS THAT
AN ACTIVE WEATHER PERIOD IS ABOUT TO UNFOLD FOR THIS WEEKEND...
PRIMARILY A WET ONE.

MODELS ARE IN AGREEMENT ON HANDLING H50 PATTERN THROUGH ABOUT 30
HOURS BUT THEN DEVIATE GREATLY IN DEALING WITH THE LOW LATITUDE
SYSTEM IN THE BAJA CALIFORNIA AREA. THE AVN IS PROJECTING DOOM AND
GLOOM FOR OUR AREA...BEING THE MOST AGGRESSIVE WITH THE TRACK AND
INTENSITY. IT IS FOLLOWING A SIMILAR TREND OF LAST NIGHTS MRF. THE
ETA SHEARS THE LOW LEVEL FEATURE IN FAVOR OF BETTER DYNAMICS IN THE
MIDDLE MISSISSIPPI VALLEY WHILE THE NGM SEEMS IN THE MIDDLE OF THE
TWO BUT CLOSER TO THE AVN. THE SURFACE COMARISONS DEVIATE AS A
RESULT OF THE UPPER LEVEL DIFFERENCES. THE AVN SHOWS A MUCH DEEPER
SURFACE LOW THAT MOVES DIRECTLY OVER OUR CWA SAT AFTERNOON. BY
CONSENSUS...WE WILL BE CLOSER TO THE MORE AGGRESSIVE AVN TONED DOWN
SLIGHTLY.

THE SOUTHERN HALF OF THE CWA IS ALREADY IN WARM SECTOR AIR WHILE THE
REST OF THE AREA WILL BE TRANSITIONING WITH THE NORTHWARD MOVEMENT
OF THE WARM FRONT CURRENTLY DRAPED ACROSS THE AREA. ELEVATED
CONVECTION NOTED GENERALLY NORTH OF THE I-10/I-12 CORRIDOR WITH SOME
WEAKER SURFACE BASED CONVECTION SOUTH OF THE LAKES AT THIS TIME. A
LARGE TROPICAL FETCH OF PACIFIC MOISTURE WILL BE PROGRESSING INTO
THE AREA FRIDAY AND SATURDAY WHICH SHOULD SPELL A LENGTHY PERIOD OF
MODERATE TO OCCASIONALLY HEAVY RAINFALL. SEVERE WEATHER PROSPECTS
SEEM HIGH FOR LATE FRI NIGHT/SAT MORNING AS UPPER SYSTEM GOES
NEGATIVE TILT WHILE EJECTING OVER OUR CWA. WILL BE GOING WITH
CATEGORICAL POPS IN SEVERAL PERIODS ALONG WITH SMALL DIURNAL RANGE
TEMPERATURES REFLECTIVE OF HIGH DEWPOINT AIR AND EXTENSIVE CLOUD
COVER. WILL NOT GO WITH ANY FLOOD WATCHES AT THIS TIME BUT THIS
COULD BE A CONSIDERATION IN FUTURE PACKAGES.

IN THE EXTENDED...SYSTEM PULLS OUT TO THE EAST SUN WITH CONTINENTAL
HIGH PRESSURE BUILDING THROUGH WED. DRY PATTERN AND TEMPS SHOULD BE
MORE SEASONABLE AND EVEN A FEW DEGREES BELOW NORMAL DURING THE
PERIOD.

MCB 58/67/62/66 88++        BTR 60/68/61/65 88++
MSY 66/73/66/69 57++        GPT 65/72/64/69 567+

.NEW...NONE.
LA...NONE.
MS...NONE.
24

In the hours before

Special weather statement, Mar 1, 11:30 AM CST, 4 hours 27 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CST THU MAR 1 2001

.SYNOPSIS...AN UNSETTLED AIRMASS REMAINS OVER THE COASTAL REGION
WITH A STATIONARY FRONT SITUATED ALONG THE IMMEDIATE SOUTHEAST
LOUISIANA COAST AND THE ADJACENT MISSISSIPPI COASTAL WATERS. WHILE
CLOUDINESS MAY INHIBIT DAYTIME HEATING...ONLY A FEW DEGREES OF
SURFACE HEATING IS NEEDED TO FURTHER DESTABILIZE THE AIRMASS ALONG
THE STATIONARY FRONT. A LOW LEVEL DISTURBANCE IS APPROACHING THE
REGION WHICH MAY ALSO AID IN THUNDERSTORM DEVELOPMENT THIS
AFTERNOON.

...THUNDERSTORMS...
THUNDERSTORM DEVELOPMENT IS CONTINGENT ON SURFACE TEMPERATURES
EXCEEDING 71 DEGREES THIS AFTERNOON. IF CLOUDINESS SHOULD BREAK
ENOUGH TO ALLOW HEATING...THEN THUNDERSTORMS WILL DEVELOP AND
BECOME MARGINALLY TO BRIEFLY SEVERE. THE PRIMARY THREAT WILL BE THE
PARISHES BELOW LAKES PONTCHARTRAIN AND MAUREPAS...INCLUDING THE
METRO NEW ORLEANS AREA...AND THE ADJACENT COASTAL WATERS. WIND
GUSTS OF 50 TO 60 MPH ARE POSSIBLE FROM THE STRONGEST STORMS. HAIL
FROM PEA TO DIME SIZE...OCCASIONAL LIGHTNING...AND RAINFALL RATES
OF 1 INCH PER HOUR CAN BE EXPECTED FROM ANY THUNDERSTORMS THAT MAY
DEVELOP TODAY.

FOR AREAS NORTH OF LAKE PONTCHARTRAIN AND SOUTHERN MISSISSIPPI...
SCATTERED SHOWERS AND ONLY A FEW THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. NONE OF THE STORMS ARE EXPECTED TO REACH
SEVERE LEVELS.

...ACTIONS...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...LOWER
SOUTHEAST LOUISIANA PARISHES SHOULD ANTICIPATE POSSIBLE WEATHER
RELATED CALLS THROUGHOUT THE AFTERNOON AND EARLY EVENING.

FO,R MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:22 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana38 min
Mar 1, 4:30 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, West Feliciana60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.